Jump to content



Photo

Still On Cymbalta. I Think It's Been 14 Years.


  • Please log in to reply
10 replies to this topic

#1 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 30 posts

Posted 04 November 2018 - 12:56 PM

My memory is kinda crap, but I'm pretty sure that I was first prescribed Cymbalta in 2004. Tried to wean off in 2013. Two months of hell. Gave up and went back on.

 

I can't believe that I've been on this drug so long. Sometimes it feels like it's impossible to get off it. I'm only taking 20 mg. It doesn't really help with my depression or anxiety, to be truthful. CBT, yoga, and lots of relaxation breathing help. 

 

I only take Cymbalta, like I have for the past several years, because the withdrawal was horrific. 

 

Nothing really to ask or say. Just disheartened and sad that I'm still on this drug and that it's been such a huge chunk of my life. 

 

 

Every time I think about trying again to wean off, I chicken out. I don't want to go crazy again.

 


#2 Noush

Noush

    Member

  • Members
  • PipPip
  • 22 posts

Posted 04 November 2018 - 01:01 PM

Hi Kmreckl. I feel your pain! How did you taper back when you had back withdrawal?

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 04 November 2018 - 01:05 PM

kmrek

 

It is good to here that you are still up and kicking around. Yep, I am still here.

 

You may be lucky. Your body has a good chance to heal from your previous experience. You might be able to do a slow 5 or 10 mg drop with fewer problems now. It is worth a try.


#4 invalidusername

invalidusername

    Best Friend

  • Active Members
  • PipPipPipPipPipPip
  • 413 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me

Posted 04 November 2018 - 01:06 PM

I do not blame you at all - and there is no shame in it whatsoever.

 

I am at 10mg down from 60mg and it is for sure a living hell. It would be so easy to just switch back.

 

I've also managed to scare my friend who has also been on 20mg for a number of years not to come off having seen what it has done to me only after 4 months...

 

But I should edit to say as 'hat has just mentioned - the support is here to help withdrawal. Just having a bad few days and sympathising with your previous effort. Any effort - success or not - is a very brave act.


#5 gail

gail

    God-like

  • Site Supporter
  • 4,722 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 04 November 2018 - 04:47 PM

Hello Kmrek,

I'm glad for you that you are only on 20 mg with no side effects.

I don't see the reason why you should come off unless you wish so yourself.

#6 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 30 posts

Posted 04 November 2018 - 05:05 PM

Hi Kmreckl. I feel your pain! How did you taper back when you had back withdrawal?

I went from 60 to I think 30, then 20 to 0. When I was at zero is when I started to have problems. Besides brain whooshes (not the same as brain zaps), my mood was really labile. Anger to laugher to tears in a matter of minutes. After two months of that with no improvement and feeling like I'd rather be dead than continue with the withdrawal indefinitely, I went back on.


#7 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 30 posts

Posted 04 November 2018 - 05:09 PM

Hello Kmrek,

I'm glad for you that you are only on 20 mg with no side effects.

I don't see the reason why you should come off unless you wish so yourself.

My psychiatrist doesn't think it's healthy that I've been on this medication so long. Dr. thinks it has dulled my emotions, with less and less efficacy over time. I have no idea of the truth of the notion that our bodies build up a tolerance to SSRIs and SSNRIs, and therefore the medication doesn't work as well after some time. 


#8 Noush

Noush

    Member

  • Members
  • PipPip
  • 22 posts

Posted 05 November 2018 - 01:49 AM

KMREC - how do YOU feel whilst you're on it? It sounds like you definitely weaned way to fast and not the recommended method last time. Therefore the withdrawal would be a result of that. If I was you & did feel that I wanted off, I would try again but very slowly, dropping a bead every few days. If you have no side effects at present & are in no rush to get off the stuff, you can take a year or two to wean & your body may not even notice you're weaning.

#9 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 30 posts

Posted 07 November 2018 - 03:15 PM

KMREC - how do YOU feel whilst you're on it? It sounds like you definitely weaned way to fast and not the recommended method last time. Therefore the withdrawal would be a result of that. If I was you & did feel that I wanted off, I would try again but very slowly, dropping a bead every few days. If you have no side effects at present & are in no rush to get off the stuff, you can take a year or two to wean & your body may not even notice you're weaning.

I don't think it really dulls my emotions/anxiety at this point. Just prevents brain whooshes. Just talked to my doctor, who thinks I should either go to ten mgs. by taking apart a capsule or switch to Effexor and split that in half. I'm leaning toward trying Effexor. Maybe weaning off that will be easier, but dr. could not tell me how I would react.


#10 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 07 November 2018 - 03:59 PM

Actually Kmrek, from everything I have read the withdrawal from Effexor is very similar to Cymbalta's withdrawal. Maybe not a good choice.

#11 kmrekl217

kmrekl217

    Advanced Member

  • Members
  • PipPipPip
  • 30 posts

Posted 11 November 2018 - 06:50 PM

Actually Kmrek, from everything I have read the withdrawal from Effexor is very similar to Cymbalta's withdrawal. Maybe not a good choice.

Started today on Effexor. I feel somewhat hopeful, though, because I can split Effexor tablets in half and quarters. Much easier for me than counting beads (or going from 20 mg to nothing like I did last time). The pill splitter won't be able to make it perfectly even because it's a pentagon shape (whose bright idea was that?!) If the withdrawal is still unmanageable and pure agony, at least I can tell my doctor, "I frickin told you so!" 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users